Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Goodland, KS

May 22, 2014Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 22, 2014, 7:22 PM MDT for Yuma County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 7:22 PM MDT (01:22 UTC)
Expired
May 22, 2014, 8:00 PM MDT
In force
38 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yuma County, CO

The radar

The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 6:05 PM MDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS53 KGLD 230122
SVRGLD
COC125-230200-
/O.NEW.KGLD.SV.W.0033.140523T0122Z-140523T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 800 PM MDT

* AT 719 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  JOES...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ABARR AND HEARTSTRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3999 10270 3989 10236 3964 10254 3972 10278
TIME...MOT...LOC 0122Z 207DEG 12KT 3976 10264

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
2 follow-up statements
209 
WWUS53 KGLD 230141
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT THU MAY 22 2014

COC125-230200-
/O.CON.KGLD.SV.W.0033.000000T0000Z-140523T0200Z/
YUMA CO-
741 PM MDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YUMA
COUNTY UNTIL 800 PM MDT...

AT 738 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ABARR...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HEARTSTRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3969 10253 3977 10275 3999 10269 3989 10236
TIME...MOT...LOC 0141Z 207DEG 12KT 3982 10260

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
150 
WWUS53 KGLD 230155
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT THU MAY 22 2014

COC125-230203-
/O.EXP.KGLD.SV.W.0033.000000T0000Z-140523T0200Z/
YUMA CO-
755 PM MDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YUMA COUNTY WILL
EXPIRE AT 800 PM MDT/900 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL UP TO NICKEL SIZE AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3969 10253 3977 10275 3999 10269 3989 10236
TIME...MOT...LOC 0153Z 207DEG 12KT 3986 10258

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:34 PM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 22, 5:34 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT THU MAY 22 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 148 PM MDT THU MAY 22 2014

LATEST WV IMAGERY AND RAP H5 ANALYSIS SHOWS LARGE CLOSED UPPER OVER
SOUTHERN CALIFORNIA WITH RIDGE ACROSS PLAINS AND SOUTHEASTERN US.
SOUTHERLY/DIFLUENT FLOW IS IN PLACE ACROSS THE SOUTHERN PLAINS AND
ROCKIES WITH MOIST PLUME EXTENDING FROM PACIFIC NORTH WITHIN THIS
FLOW. AT THE SURFACE A STALLED FRONT IS ANALYZED ACROSS SOUTHERN KS
AND ACROSS OK/TX PANHANDLES. UPSTREAM RADARS SHOW THUNDERSTORM
ACTIVITY ALREADY DEVELOPING ACROSS NORTHEAST NEW MEXICO AND ALONG
THE FRONT RANG WITH A NORTHERLY PROGRESSION.

UPPER LEVEL ENERGY ROTATING THROUGH THE UPPER FLOW ON THE EASTERN
EDGE OF THE UPPER TROUGH WE WILL CONTINUE TO SUPPORT
SHOWER/THUNDERSTORM DEVELOPMENT. ANOMALOUSLY MOIST AIR MASS (PWATS
TWO STANDARD DEVIATIONS ABOVE NORMAL) WILL LINGER TONIGHT THROUGH
TOMORROW.

FOR TONIGHT...THUNDERSTORMS ARE DEVELOPING IN PROXIMITY TO LARGE
SCALE DIFLUENT FLOW OVER NEW MEXICO AND CENTRAL COLORADO. TD VALUES
AROUND 60F HAS LEAD TO SBCAPE 1500-2000 J/KG. GUIDANCE SHOWS MUCAPE
THROUGH FRIDAY AROUND 2000 J/KG OVER OUR CWA. GUIDANCE SUPPORTS
THUNDERSTORM ACTIVITY UPSTREAM FROM OUR CWA MERGING INTO
CLUSTER/THUNDERSTORM COMPLEX AND SPREADING NORTH INTO OUR CWA. WITH
ELEVATED FRONTAL ZONE GENERALLY LINGERING NEAR THE I-70 CORRIDOR AND
MOISTURE POOLING/INSTABILITY LINGERING WE SHOULD SEE A GOOD PATTERN
FOR THIS ACTIVITY INCREASING IN COVERAGE. 0-6KM WIND IS 15KT OR
LESS...HOWEVER WIND PROFILES BELOW 800MB ARE VERY WEAK ALONG FRONTAL
ZONE OUT OF THE EAST...WHILE 400-250MB WINDS ARE STRAIGHT OUT OF THE
WEST. IN ADDITION TO THE ALREADY WET SIGNAL THIS PATTERN SUPPORTS
BACK BUILDING OF THUNDERSTORMS ALONG FRONTAL ZONE AND VERY SLOW
PROPAGATION OF THUNDERSTORMS. CONFIDENCE IS INCREASING IN AT LEAST A
LOCALIZED FLOODING THREAT TONIGHT...BUT I AM NOT SURE HOW WIDESPREAD
THIS WILL BE SO I AM HOLDING OFF ON ISSUANCE OF FLASH FLOOD WATCH.
SHEER PROFILES ARE NOT THAT IMPRESSIVE...HOWEVER WITH MODERATE
INSTABILITY/GOOD MID LEVEL LAPSE RATES...DAMAGING WINDS ASSOCIATED
WITH COLD POOL DRIVEN THUNDERSTORM COMPLEXES OR STRONG WIND/LARGE
HAIL WITH PULSE TYPE CONVECTION CANT BE RULED OUT.

GUIDANCE SHOWS GOOD 850MB SUPPORT LINGERING OVERNIGHT AND MODELS
CONTINUE TO LINGER SHOWERS/THUNDERSTORMS THROUGH TOMORROW
AFTERNOON...WITH AN ENHANCEMENT IN ACTIVITY AS SURFACE FRONT STALLS
ALONG KS/NE STATE LINE. I WAS COMFORTABLE LINGERING POPS ACROSS THE
CWA THROUGH THE SHORT TERM PERIOD...THOUGH I DID TRY TO TIME OUT THE
PERIODS BETWEEN WEAK SHORTWAVES FOR POSSIBLE LULLS IN COVERAGE. I
ALSO BUMPED UP QPF TO REFLECT PERIODS OF MODERATE-HEAVY PRECIP
POTENTIAL. THERE IS ALSO SOME POTENTIAL FOR FOG DEVELOPMENT LATE
TONIGHT/EARLY FRIDAY...HOWEVER SURFACE PATTERN COULD BE CHAOTIC IF
THUNDERSTORM ACTIVITY IS ONGOING...AND DECIDED NOT TO INCLUDE
MENTION WITH THIS UPDATE. TEMPS TONIGHT AND FRIDAY ARE TRICKY AS
MODELS WOULD SUPPORT SHOWERS/THUNDERSTORMS ACROSS THE REGION THROUGH
THESE PERIODS...AND FRONTAL POSITION IS STILL UNCERTAIN.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 PM MDT THU MAY 22 2014

MAIN FORECAST CONCERNS HOW LONG WILL UPCOMING WET PERIOD LAST AND
HOW MUCH WE WILL GET DURING THIS TIME WHICH LEAD TO HYDRO ISSUES.
SATELLITE SHOWING AN AMPLIFIED PATTERN FROM THE PACIFIC INTO NORTH
AMERICA. FOR OUR AREA SITUATION FOR THE FORESEEABLE FUTURE WILL BE
CONTROLLED BY SPEED AND LOCATION OF UPPER LOW NOW CUTTING OVER THE
SOUTHWEST PORTION OF THE COUNTRY. FLOW BEHIND THIS SYSTEM ALONG
WITH STRONGER JET WINDS AND HEIGHT FALLS TO ITS SOUTH SHOWING SLOW
MOVEMENT AND A FURTHER SOUTH MOVEMENT WILL CONTINUE. STATIONARY
FRONT CONTINUES TO BE TO OUR SOUTH AND WEST WITH THE SOUTHERN
POSITION ROUGHLY ALONG THE KANSAS BORDER.

AT JET LEVEL...MODELS APPEARED TO DO FINE. AT MID LEVELS...THE
MODELS TENDED TO BE TOO FAR SOUTH AND EAST WITH THE SOUTHWEST UPPER
LOW. HERE AND OVERALL THE UKMET WAS DOING A LITTLE BETTER THAN THE
GFS AND CANADIAN. THE NAM WAS DOING A LITTLE BETTER THAN THE ECMWF
ON THE SURFACE WIND AND PRESSURE FIELD. THE GFS WAS DOING A LITTLE
BETTER THAN THE CANADIAN AND SREF ON THE LOW LEVEL THERMAL FIELD.

FRIDAY NIGHT...CONTINUATION OF WHAT IS STARTING DURING THE DAY.
LARGE AREA OF THUNDERSTORMS/HEAVY RAINFALL MOVES ACROSS THE AREA
FROM SOUTHWEST TO NORTHEAST. IT LOOKS LIKE THERE SHOULD BE A LULL IN
THE PRECIPITATION TOWARD THE END OF THE NIGHT. AT THAT TIME...MODELS
ARE SHOWING A NEARLY SATURATED BOUNDARY LAYER AIR MASS. IF NO
RAINFALL IS OCCURRING THERE LOOKS LIKE THERE WILL BE A GOOD CHANCE
OF AREAS OF FOG DEVELOPING.

SATURDAY/SATURDAY NIGHT...AFTER OVERNIGHT SHORTWAVE TROUGH MOVES
THROUGH THE MID LEVELS DRY OUT AND SHOULD HAVE A BRIEF TIME PERIOD
WHERE LITTLE TO NO PRECIPITATION SHOULD BE OCCURRING. AREAS OF FOG
SHOULD CONTINUE THROUGH THE MORNING. MODELS ARE IN GENERAL
AGREEMENT OF HAVING THE UPPER LOW NEAR THE ARIZONA/NEW MEXICO
BORDER BY LATE IN THE AFTERNOON. ANOTHER SHORTWAVE ROTATES IN FROM
THE SOUTH AS DIFLUENT FLOW ALOFT MOVES OVER THE AREA. MODELS ARE
TRYING TO DRY OUT THE AIR MASS WITH THIS FLOW IN PLACE AND AM NOT
BUYING THIS RIGHT NOW. SHOULD BE ANOTHER ROUND OF THUNDERSTORMS
WITH MODERATE TO HEAVY RAINFALL.

SUNDAY...SOME DIFFERENCE ON POSITION OF THE UPPER LOW IS SHOWN BY
THE ENSEMBLES AND DETERMINISTIC MODELS WHICH AFFECTS MANY THINGS BUT
UPPER JET LOOKS TO BE NEAR OR OVER THE WESTERN HALF OF THE AREA.
AREA IS STILL IN SOUTHERLY FLOW ALOFT WITH LOW LEVEL ALSO
CONTINUING TO BRING IN MOISTURE. A SHORTWAVE ROTATES THROUGH THIS
WHILE A UPPER JET AXIS ESTABLISHES ITSELF OVER THE WESTERN HALF OF
THE AREA. ONCE AGAIN MODELS ARE SHOWING THE AIR MASS DRYING AND AM
NOT SURE ABOUT THAT. THERE SHOULD BE A CONTINUED CHANCE OF
THUNDERSTORMS.

SUNDAY NIGHT THROUGH THURSDAY...MODEL HANDLING OF UPPER LOW BY
ENSEMBLES AND DETERMINISTIC OUTPUT ARE SHOWING DIFFERENCES. ALTHOUGH
THERE IS A GENERAL TENDENCY OF SLOWING THE LOW OR KEEPING IT NEARLY
STATIONARY SUNDAY NIGHT INTO MONDAY WITH A BETTER AGREEMENT IN
HAVING THE CIRCULATION FURTHER SOUTH. MODELS ACTUALLY TAKE THIS
SYSTEM THROUGH MONDAY INTO MONDAY NIGHT IN A FAVORABLE POSITION TO
BE IN WRAP AROUND/MID LEVEL DEFORMATION ZONE. ALL THESE DIFFERENCES
NOT SURPRISING WITH THIS SINCE MODELS USUALLY DO HAVE A PROBLEM WITH
THESE KIND OF SYSTEMS AND THIS IS RATHER UNUSUAL FOR THIS TIME OF
YEAR.

THE CRH_INIT GAVE ME CHANCE POPS SUNDAY NIGHT INTO MONDAY WITH
SLIGHT CHANCES GIVEN MONDAY NIGHT. AM CONCERNED THAT THIS PERIOD
COULD END UP BEING WETTER...ESPECIALLY MONDAY AND MONDAY NIGHT. AM
CONTENT RIGHT NOW IN LEAVING THIS AS IS SINCE THERE ARE HIGH CHANCE
POPS IN THERE. WITH THAT MONDAY HIGH TEMPERATURES COULD BE COOLER
AND OVERALL MAY NOT BE THE MOST PLEASANT MEMORIAL DAY. BY THE TIME
MONDAY ENDS...A SUBSTANTIAL AMOUNT OF PRECIPITATION SINCE TODAY
COULD HAVE OCCURRED AND MAY BE EXPERIENCING HYDRO PROBLEMS THROUGH
MOST OF THIS PERIOD.

ON TUESDAY...MODELS STILL NOT SHOWING THE SYSTEM NOT TOO FAR TO THE
EAST AND SOUTH AT THE BEGINNING OF THE DAY. THIS DAY COULD DEFINITELY
BE COOLER AND WETTER AS WELL BUT EVERYONE IS CONTENT IN LEAVING AS IS
AND DO NOT BLAME THEM WITH THE MODEL DIFFERENCES. THERE IS SOME
MOVEMENT TO THE SOUTH AND EAST THROUGH TUESDAY NIGHT.

PROBABLY THE MOST UNCERTAIN TIME PERIOD IS WEDNESDAY INTO THURSDAY.
THE ECMWF AND GFS MOVE THE SYSTEM ABOUT THE SAME AMOUNT TO THE
EAST. HOWEVER...THE GFS IS FURTHER SOUTH. THE GFS HAS MORE RIDGING
OVER OUR AREA THAN THE ECMWF. THE ECMWF EVEN STARTS TO RETROGRADE
THE SYSTEM A LITTLE DURING THIS TIME PERIOD. THE AIR MASS STILL LOOKS
MOIST ENOUGH TO SUPPORT CONVECTION WITH SOME SHORTWAVE TROUGHS MOVING
THROUGH WITH THE ECMWF LOOKING A LITTLE MORE FAVORABLE. CRH_INIT
DOES HAVE SOME LOW CHANCE POPS IN THERE FROM LATE WEDNESDAY INTO
THURSDAY. THIS MAY BE A BIT WET BUT THIS IS CONVECTIVE SEASON AND
THESE POPS ACTUALLY FIT CLIMATOLOGY. SO NOT ONLY DID I NOT CHANGE
ANY OF THE POPS BUT OVERALL CHANGED NOTHING ELSE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 527 PM MDT THU MAY 22 2014

CURRENT RADAR TRENDS AND HRRR INDICATE THAT THUNDERSTORMS SHOULD
IMPACT KGLD EARLY THIS EVENING AND THEN PROGRESS TO KMCK BY LATE
EVENING. SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH STRATUS
AND FOG DEVELOPING AT BOTH SITES BRINGING CONDITIONS DOWN TO MVFR.
FOG SHOULD DISSIPATE BY MID MORNING WITH VFR CONDITIONS RETURNING.
MORE THUNDERSTORMS WILL BE POSSIBLE AT BOTH SITES FRIDAY
AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...BULLER
AVIATION...FS
Hazardous weather outlook, May 22, 10:33 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1033 AM MDT THU MAY 22 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231545-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1033 AM MDT THU MAY 22 2014 /1133 AM CDT THU MAY 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP THIS AFTERNOON ALONG
A FRONTAL ZONE STALLED OVER SOUTHEAST COLORADO AND SOUTHWEST
KANSAS AND SPREAD NORTHEAST INCREASING IN COVERAGE...EVENTUALLY
OVERSPREADING THE TRI STATE REGION THIS EVENING AND LATE TONIGHT.
DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING AT SOME
LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY FROM FRIDAY
THROUGH MONDAY AND AGAIN LATE NEXT WEEK. A FEW STORMS MAY BECOME
SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 22, 5:25 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT THU MAY 22 2014

COZ091-222335-
KIT CARSON COUNTY-
525 PM MDT THU MAY 22 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 8 MILES NORTHEAST OF FLAGLER...
MOVING NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3947 10316 3957 10304 3944 10273 3926 10294
      3940 10317 3944 10316
TIME...MOT...LOC 2325Z 219DEG 12KT 3940 10297

LUNDQUIST
Special weather statement, May 22, 5:35 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT THU MAY 22 2014

COZ091-222345-
KIT CARSON COUNTY-
535 PM MDT THU MAY 22 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 12 MILES SOUTH OF VONA...MOVING
NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3926 10285 3929 10257 3904 10252 3904 10260
      3904 10280
TIME...MOT...LOC 2334Z 228DEG 9KT 3914 10269

LUNDQUIST
Special weather statement, May 22, 5:40 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT THU MAY 22 2014

COZ091-230000-
KIT CARSON COUNTY-
540 PM MDT THU MAY 22 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF THURMAN TO VONA TO 17 MILES NORTHWEST OF
FIRSTVIEW...MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3958 10311 3957 10282 3933 10251 3904 10245
      3904 10274 3929 10286 3951 10316 3956 10316
TIME...MOT...LOC 2340Z 262DEG 10KT 3951 10303 3930 10274
          3905 10265

LUNDQUIST
Special weather statement, May 22, 6:32 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT THU MAY 22 2014

COZ091-092-230100-
CHEYENNE COUNTY-KIT CARSON COUNTY-
632 PM MDT THU MAY 22 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

LOCALLY HEAVY RAINFALL OVER PARTS OF CENTRAL KIT CARSON AND CHEYENNE
COUNTIES OVER THE LAST HOUR OR SO MAY LEAD TO AREAS OF STANDING
WATER WITH SOME SHALLOW WATER RUNNING OVER ROADS IN LOW LYING
AREAS.  USE CAUTION WHILE DRIVING.

&&

LAT...LON 3928 10252 3893 10241 3892 10269 3925 10276
TIME...MOT...LOC 0030Z 252DEG 7KT 3905 10259

LUNDQUIST
Special weather statement, May 22, 7:08 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT THU MAY 22 2014

COZ091-230135-
KIT CARSON COUNTY-
708 PM MDT THU MAY 22 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A NORTH SOUTH LINE OF STRONG THUNDERSTORMS OVER THE CENTRAL PART OF
KIT CARSON COUNTY.  PERSISTENT MODERATE TO HEAVY RAINFALL HAS BEEN
OCCURRING OVER THIS AREA FOR THE PAST HOUR OR SO.  RAINFALL
ESTIMATES OF AROUND 1.5 INCHES HAVE ALREADY FALLEN A FEW MILES
NORTHWEST OF STRATTON...WITH LESSER AMOUNTS TO THE NORTH AND SOUTH.
THE PROLONGED RAINFALL MAY CREATE AREAS OF STANDING WATER AND
SHALLOW WATER RUNNING OVER ROADS IN LOW LYING AREAS.
&&

LAT...LON 3957 10245 3905 10227 3904 10269 3957 10290
TIME...MOT...LOC 0105Z 206DEG 6KT 3939 10262

LUNDQUIST
Special weather statement, May 22, 7:13 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT THU MAY 22 2014

COZ090-230130-
YUMA COUNTY-
713 PM MDT THU MAY 22 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST YUMA COUNTY IN NORTHEAST COLORADO...

AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JOES...MOVING NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3991 10272 3982 10245 3960 10259 3969 10281
TIME...MOT...LOC 0113Z 203DEG 10KT 3969 10268

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 6:32 PM MDTSpecial Weather StatementGLDKit Carson28 min
May 22, 7:08 PM MDTSpecial Weather StatementGLDKit Carson27 min
May 22, 7:13 PM MDTSpecial Weather StatementGLDYuma17 min
May 22, 8:02 PM MDTSpecial Weather StatementGLDYuma28 min
May 22, 8:45 PM MDTSpecial Weather StatementGLDPhillips30 min
May 22, 9:04 PM MDTSpecial Weather StatementGLDKit Carson36 min
May 22, 9:07 PM MDTSpecial Weather StatementGLDKit Carson93 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.